Alert archive / Illinois / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 15, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Mar 1, 2007, 11:31 AM CST for Macoupin County, Montgomery County, Illinois. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 1, 2007, 11:31 AM CST (17:31 UTC)
- Expired
- Mar 1, 2007, 12:15 PM CST
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
Counties Macoupin County, IL, Montgomery County, IL
The radar
The Lincoln radar (KILX), 99 km from the middle of the area, began a volume at 17:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 1, 11:51 AM CST | HAIL 0.75 | Litchfield, IL | |
| Mar 1, 11:53 AM CST | HAIL 1 | Litchfield, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 22 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 1, 8:40 AM CST | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 162 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 011730 SVRLSX ILC117-135-011815- /O.NEW.KLSX.SV.W.0015.070301T1731Z-070301T1815Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 1131 AM CST THU MAR 1 2007 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN SOUTH CENTRAL ILLINOIS EASTERN MACOUPIN COUNTY IN SOUTHWEST ILLINOIS * UNTIL 1215 PM CST * AT 1130 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED 10 MILES SOUTH OF GIRARD...OR ABOUT NEAR CARLINVILLE...AND MOVING NORTHEAST AT 50 MPH. * LOCATIONS IMPACTED INCLUDE... GIRARD... FARMERSVILLE... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3945 8987 3897 8986 3911 8924 3956 8964 $$ GLASS
2 follow-up statements
000
WWUS53 KLSX 011749
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1149 AM CST THU MAR 1 2007
ILC117-011759-
/O.CAN.KLSX.SV.W.0015.000000T0000Z-070301T1815Z/
MACOUPIN IL-
1149 AM CST THU MAR 1 2007
...THE SEVERE THUNDERSTORM WARNING FOR MACOUPIN COUNTY IS
CANCELLED...
LAT...LON 3952 8973 3901 8971 3904 8931 3930 8928
3934 8952 3956 8964
$$
ILC135-011815-
/O.CON.KLSX.SV.W.0015.000000T0000Z-070301T1815Z/
MONTGOMERY IL-
1149 AM CST THU MAR 1 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CST
FOR MONTGOMERY COUNTY...
AT 1147 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR WAGGONER...OR ABOUT 11 MILES SOUTHEAST
OF VIRDEN...MOVING NORTHEAST AT 50 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE....
FARMERSVILLE.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3952 8973 3901 8971 3904 8931 3930 8928
3934 8952 3956 8964
$$
GLASS000
WWUS53 KLSX 011800
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1158 AM CST THU MAR 1 2007
ILC135-011815-
/O.CON.KLSX.SV.W.0015.000000T0000Z-070301T1815Z/
MONTGOMERY IL-
1158 AM CST THU MAR 1 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 PM CST
FOR MONTGOMERY COUNTY...
AT 1155 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR BUTLER...OR ABOUT NEAR
HILLSBORO...MOVING NORTHEAST AT 50 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE....
BUTLER...WITT...IRVING AND RAYMOND.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
HAIL UP TO THE SIZE OF QUARTERS HAS BEEN REPORTED IN LITCHFIELD
WITH THIS STORM. IF YOU ARE IN THE PATH OF THE STORM...TAKE
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 3952 8973 3901 8971 3904 8931 3930 8928
3934 8952 3956 8964
$$
GLASSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 11:15 AM CST, 16 minutes earlier.
Area forecast discussion, Mar 1, 11:15 AM CST, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 1115 AM CST THU MAR 1 2007 .DISCUSSION... CRAZY MORNING TODAY...TOOK NEARLY AN HOUR TO GET THE ZONES OUT TODAY...SORRY TO THE MEDIA. ANYWAY...A DEEP SURFACE LOW IS LOCATED JUST SOUTH OF KANSAS CITY AND IS HEADED NORTHEAST TOWARD EASTERN IOWA. THE LOW HAS DRAWN DEWPOINTS INTO THE MIDDLE 50S NORTH INTO EASTERN MISSOURI AND SPC HAS INCLUDED SOUTHEAST MISSOURI AND THE SOUTHERN HALF OF ILLINOIS IN A MODERATE RISK FOR SEVERE THUNDERSTORMS WITH A 45 PERCENT CHANCE FOR SEVERE WINDS AND LARGE HAIL. THE DRYLINE CURRENTLY EXTENDS SOUTH FROM THE LOW INTO FAR EASTERN OKLAHOMA AND IT SHOULD ACCELERATE THIS MORNING TO THE EAST AND NORTHEAST AS THE UPPER TROF BECOMES NEGATIVELY TILTED. AS IT DOES THE LOW LEVEL SHEAR WILL BECOME VERY STRONG AND LONG-TRACK SUPERCELLS WILL BE LIKELY. THE SURFACE LOW IS FORECAST TO DEEPEN SLOWLY TODAY AND I THOUGHT ABOUT ISSUING A WIND ADVISORY BUT THERE IS SO MUCH GOING ON IT SEEMS SECONDARY AT THIS TIME. I ELIMATED THE FLOOD WATCH FOR NORTHERN MISSOURI AND CENTRAL ILLINOIS AS THE STORM MOVEMENT IS SO RAPID AND THERE IS LITTLE IF ANY TRAINING GOING ON. IN ADDITION THE WARM AIR MAY WARM UP THE GROUND A LITTLE AND ANY RAINFALL THAT OCCURS MAY HAVE A LITTLE BETTER CHANCE TO SOAK IN RATHER THAN RUNNING OFF. AS THE LOW MOVES INTO NORTHEAST IOWA LOW LEVEL TEMPERATURES WILL FALL SOME 15 TO 20 DEGREES OVER NORTHEAST MISSOURI AND A LITTLE LIGHT WRAP-AROUND MOISTURE COULD BRING LIGHT SNOW OR SNOW SHOWERS TO FAR NORTHEAST MISSOURI. LITTLE IF ANY ACCUMULATION IS LIKELY BUT IT WILL DEFINITELY BE WIND-DRIVEN. SEVERE THUNDERSTORM WATCH 39 WILL CONTINUE THROUGH 600 AM IN THE NORTHERN HALF OF THE WARNING AREA WITH THE TORNADO WATCH 42 IN EFFECT THROUGH NOON IN THE SOUTHERN HALF OF THE FORECAST AREA. PEDIGO && .AVIATION... FOR THE 18Z TAFS... A DEEP SURFACE LOW WAS CENTERED OVER CENTRAL IA LATE THIS MORNING. A COLD FRONT EXTENDED FROM THE LOW ACROSS EASTERN MO INTO NORTHWEST AR. THE COLD FRONT WILL CONTINUE TO PUSH EASTWARD TODAY AS THE LOW MOVES SLOWLY NORTHEASTWARD ACROSS IA. THE LOW IS FORECAST TO BE OVER SOUTHWEST WI BY MIDNIGHT. A TIGHT GRADIENT AROUND THE LOW WILL PRODUCE GUSTY WINDS OF 30 TO 40 KTS INTO THE EARLY EVENING. MVFR CEILINGS AROUND 25 HUNDRED FEET WILL PERSIST ACROSS THE TAF SITES EARLY IN THE AFTERNOON. CLOUDS ARE EXPECTED TO CLEAR OUT FOR COU AND STL METRO TAFS BY MIDNIGHT. TPS && .PRELIMINARY POINT TEMPS/POPS... ST LOUIS 63 30 44 25 / 80 10 20 10 QUINCY 49 26 36 22 / 80 30 30 20 COLUMBIA 62 28 43 24 / 70 10 10 10 JEFFERSON CITY 64 28 44 24 / 70 10 10 10 SALEM 62 34 47 27 / 80 10 20 10 FARMINGTON 64 33 50 28 / 70 10 10 10 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Mar 1, 9:23 AM CST, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 923 AM CST THU MAR 1 2007 ILZ064-065-069-070-074-079-100>102-MOZ061-063>065-074-075-085- 021200- BOND IL-FAYETTE IL-CLINTON IL-MARION IL-WASHINGTON IL-RANDOLPH IL- MADISON IL-ST. CLAIR IL-MONROE IL-ST. CHARLES-ST. LOUIS- ST. LOUIS CITY-JEFFERSON-ST. FRANCOIS-STE. GENEVIEVE-MADISON- 923 AM CST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS...SOUTHWEST ILLINOIS...EAST CENTRAL MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT TORNADO WATCH NUMBER 42 REMAINS IN EFFECT FOR THE AREA THROUGH NOON TODAY. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS MORNING UNTIL A COLD FRONT RACES EAST ACROSS THE AREA. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. THIS THREAT SHOULD DIMINISH BY LATE MORNING. IN ADDITION...STRONG GRADIENT WINDS WILL GUST TO 45 MPH AT TIMES TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THIS MORNING. BE SURE TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. ILZ059-060-021200- MACOUPIN IL-MONTGOMERY IL- 923 AM CST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ILLINOIS AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT TORNADO WATCH NUMBER 45 REMAINS IN EFFECT FOR THE AREA THROUGH 6 PM TODAY. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH THE EARLY AFTERNOON HOURS UNTIL A COLD FRONT RACES EAST ACROSS THE AREA. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. THIS THREAT SHOULD DIMINISH BY EARLY THIS AFTERNOON. IN ADDITION...STRONG GRADIENT WINDS WILL GUST TO 45 MPH AT TIMES TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE NEEDED THROUGH THE EARLY AFTERNOON HOURS. BE SURE TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE. ILZ058-095>099-MOZ018-019-026-027-034>036-041-042-047>052-059-060- 062-072-073-084-099-021200- GREENE IL-ADAMS IL-BROWN IL-PIKE IL-CALHOUN IL-JERSEY IL-KNOX- LEWIS-SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE- OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-FRANKLIN- CRAWFORD-WASHINGTON-IRON-REYNOLDS- 923 AM CST THU MAR 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL MISSOURI...NORTHEAST MISSOURI AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT A VERY DEEP LOW PRESSURE CENTER OVER NORTHWEST MISSOURI IS FORECAST TO MOVE NORTHEAST INTO EASTERN IOWA. AS IT DOES A COLD FRONT WILL RACE EAST ACROSS THE AREA...EXITING THE AREA BY NOON. STRONG GRADIENT WINDS ASSOCIATED WITH THE SYSTEM WILL CONTINUE TO INCREASE THROUGH THE AFTERNOON HOURS. WINDS MAY GUST BRIEFLY TO 45 MPH OR SO AT TIMES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. BYRD
In the hours before
Local storm report, Mar 1, 9:14 AM CST, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
914 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM HEAVY RAIN ST. CHARLES 38.79N 90.52W
03/01/2007 E0.00 INCH ST. CHARLES MO EMERGENCY MNGR
HEAVY RAIN HAS LED TO 6 TO 8 INCHES OF WATER ON NORTH
DRIVE.
&&
LENNINGLocal storm report, Mar 1, 9:25 AM CST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
925 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM HAIL 3 E SUMMERFIELD 38.60N 89.69W
03/01/2007 E0.88 INCH CLINTON IL TRAINED SPOTTER
&&
LENNINGLocal storm report, Mar 1, 9:36 AM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
936 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HAIL SAUGET 38.59N 90.17W
03/01/2007 E0.75 INCH ST. CLAIR IL AMATEUR RADIO
&&
LENNINGLocal storm report, Mar 1, 9:47 AM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
947 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 AM HAIL SMITHBORO 38.89N 89.34W
03/01/2007 E0.75 INCH BOND IL TRAINED SPOTTER
&&
LENNINGLocal storm report, Mar 1, 9:49 AM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
949 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM HAIL SMITHBORO 38.89N 89.34W
03/01/2007 M1.00 INCH BOND IL TRAINED SPOTTER
&&
LENNINGLocal storm report, Mar 1, 10:06 AM CST, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1006 AM CST THU MAR 01 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 AM HAIL SMITHBORO 38.89N 89.34W
03/01/2007 E1.50 INCH BOND IL TRAINED SPOTTER
&&
LENNINGThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 28, 10:50 PM CST | Severe Thunderstorm Warning | LSX | Adams | 25 min |
| Mar 1, 2:05 AM CST | Severe Thunderstorm Warning | LSX | Adams | 55 min |
| Mar 1, 2:06 AM CST | Severe Thunderstorm Warning | LSX | Adams | 54 min |
| Mar 1, 8:43 AM CST | Severe Thunderstorm Warning | LSX | Jersey, Madison | 24 min |
| Mar 1, 9:05 AM CST | Severe Thunderstorm Warning | LSX | Macoupin | 40 min |
| Mar 1, 9:28 AM CST | Severe Thunderstorm Warning | LSX | Madison, Saint Clair | 47 min |
| Mar 1, 9:35 AM CST | Severe Thunderstorm Warning | LSX | Bond, Fayette | 28 min |
| Mar 1, 10:47 AM CST | Wind Advisory | LSX | Adams, Bond, Brown, Calhoun, Clinton, Fayette and 11 more | 13 hr |
| Mar 1, 12:08 PM CST | Severe Thunderstorm Warning | LSX | Bond, Fayette, Montgomery | 52 min |
| Mar 1, 1:14 PM CST | Severe Thunderstorm Warning | LSX | Fayette, Marion | 31 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.